MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported 6/3 we had a picc that we drew back and noted air go into the syringe while we were checking for blood return.I immediately took picc out and put introducer cannula back in and we obtained a new picc.We re-examined the line and i had the clamp on the tubing attached to picc to show the leak i found when i evaluated the line after taking it out of the patient to see why when i puled back there was air in the syringe.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak along the extension tubing is confirmed and was determined to be supplier related.One 4 fr s/l powerpicc solo with its 3cg t-lock assembly and stylet was returned for evaluation.An initial visual observation showed blood residues throughout the returned device.A functional test of attempting to infuse water into the t-lock assembly luer using a 12 ml syringe revealed a leak at the tubing/luer interface.A functional test of infusing dye water into the t-lock assembly using a 12 ml syringe to identify the flow path of the leak inside the luer revealed the fluid path could not be easily identified using the dye.A microscopic observation revealed a vacant space inside the luer where the tubing connects to the luer.An observation of the dye water inside the luer and tubing under the microscope revealed the leak appeared on the opposite side of the vacant space observed under the luer.Adhesive sections could be seen around the tubing at the tubing/luer interface, and the adhesive was observed to be disconnected from the green luer.A microscopic observation of the proximal end of the luer revealed no easily observable fluid path from the proximal end of the luer/tubing interface.Microscopic inspection of the luer/tubing interface revealed inadequate adhesive coverage at the tubing interface with the luer.This failure was determined to be related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22338378
Report Number3006260740-2025-04325
Device Sequence Number9126224
Product Code LJS
UDI-Device Identifier00801741155048
UDI-Public(01)00801741155048(11)250315(17)260228(10)REKP0108
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number1174108D4
Device Lot NumberREKP0108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown